MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that the pipeline pushwire could not be pulled back into the phenom 27 microcatheter for retrieval after pipeline deployment.It was noted that the devices were prepared and catheter flushed as indicated in the instructions for use (ifu).The system (microcatheter and pushwire) was removed together and inspected and it was confirmed in vitro that the pipeline pushwire could not be pulled into the phenom 27.There was no harm or injury to the patient who underwent successful flow diverter stent implantation to treat an internal carotid artery (ica) unruptured blister aneurysm.Patient's vessel tortuosity was moderate.Dual antiplatelet (dapt) was administered.Ancillary device: navien 072 115cm catheter.
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0630-1s (d015885); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the resistance was in the distal section of the catheter.There was no damage observed to the pipeline pushwire or catheter.The pipeline was successfully delivered and deployed at the intended location.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361) as found condition: the pipeline flex shield pushwire device and phenom 27 catheter were returned for analysis withing shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned within the phenom 27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the pushwire was extending out from catheter hub.In addition, the sleeves and tip coil were deployed from catheter distal tip.No bend or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.Testing/analysis: the pushwire was pushed out from catheter without any issues.The total and usable lengths of catheter were measured to be within specifications.The catheter was flushed with water and water was exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues.Conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter could not be confirmed to have resistance during retrieval as no defect were found with pipeline flex shield pushwire and phenom 27 catheter.No resistance was observed during testing.However, the root cause could not be determined.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The phenom 27 catheter is compatible to use with pipeline flex, and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22829162
Report Number2029214-2025-01838
Device Sequence Number17259092
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public(01)00763000284329(17)280110(10)D009647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberD009647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer08/20/2025
11/07/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/17/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown